Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 23, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Oct 26, 2008, 2:33 AM MDT for 20 counties in Nebraska. It took effect at Oct 26, 2008, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 2:33 AM MDT (08:33 UTC)
- In effect from
- Oct 26, 2008, 9:00 AM MDT
- Expired
- Oct 26, 2008, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 260833 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 AM CDT SUN OCT 26 2008 NEZ004>010-023>029-035>038-059-071-094-262245- /O.NEW.KLBF.WI.Y.0023.081026T1500Z-081027T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN- CUSTER-LINCOLN-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... ARTHUR...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CURTIS... EUSTIS...CODY...MERRIMAN...KILGORE 333 AM CDT SUN OCT 26 2008 /233 AM MDT SUN OCT 26 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG WINDS WILL DEVELOP ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TODAY...IN RESPONSE TO COLD AIR MOVING INTO THE AREA BEHIND A COLD FRONT. NORTHWEST WINDS IN THE 25 TO 40 MPH RANGE WILL COMMENCE BY MID MORNING AND PERSIST THROUGH SUNSET. GUSTS OF UP TO 5O MPH WILL BE COMMON...WITH SOME AREAS NORTH OF HIGHWAY 2 AND ALONG AND EAST OF HIGHWAY 61 POSSIBLY SEEING GUSTS AROUND 55 MPH BY THE MID AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KLBF 261925 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 225 PM CDT SUN OCT 26 2008 NEZ005>010-025>029-038-270000- /O.UPG.KLBF.WI.Y.0023.000000T0000Z-081027T0000Z/ /O.NEW.KLBF.HW.W.0002.081026T1925Z-081027T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...BROKEN BOW 225 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS AT 35 TO 45 MPH AND GUSTS TO 64 MPH ARE LIKELY THROUGH 6 PM CDT. STRONGER MIXING THIS AFTERNOON HAS LED TO STRONGER WINDS THAT WILL IMPACT PORTIONS OF THE NORTH AND NORTH CENTRAL CREATINGS HAZARDOUS CROSSWINDS UNTIL SUNSET THEN WINDS STEADILY DIMINISHING THROUGH MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ004-023-024-035>037-059-071-094-270000- /O.CON.KLBF.WI.Y.0023.000000T0000Z-081027T0000Z/ SHERIDAN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-LINCOLN-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN... ARTHUR...TRYON...STAPLETON...NORTH PLATTE...CURTIS...EUSTIS... CODY...MERRIMAN...KILGORE 225 PM CDT SUN OCT 26 2008 /125 PM MDT SUN OCT 26 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS MOST OF WESTERN AND NORTHERN NEBRASKA THROUGH 6 PM CDT...IN RESPONSE TO COLD AIR MOVING INTO THE AREA BEHIND A COLD FRONT. NORTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL PERSIST THROUGH SUNSET THEN DIMINISH THROUGH MIDNIGHT AS SURFACE HIGH PRESSURE BUILDS EAST. GUSTS OF UP TO 5O MPH WILL BE COMMON...WITH SOME AREAS NORTH OF HIGHWAY 2 AND ALONG AND EAST OF HIGHWAY 61 POSSIBLY SEEING GUSTS AROUND 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 262346 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 646 PM CDT SUN OCT 26 2008 ...STRONG WINDS WHICH IMPACTED THE AREA TODAY ARE QUICKLY SUBSIDING... NEZ005>010-025>029-038-270100- /O.EXP.KLBF.HW.W.0002.000000T0000Z-081027T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...BROKEN BOW 646 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO SUBSIDE THIS EVENING AND BECOME LIGHT NORTHWEST AFTER MIDNIGHT. $$ NEZ004-023-024-035>037-059-071-094-270100- /O.EXP.KLBF.WI.Y.0023.000000T0000Z-081027T0000Z/ SHERIDAN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-LINCOLN-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN... ARTHUR...TRYON...STAPLETON...NORTH PLATTE...CURTIS...EUSTIS... CODY...MERRIMAN...KILGORE 646 PM CDT SUN OCT 26 2008 /546 PM MDT SUN OCT 26 2008/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO SUBSIDE AND BECOME LIGHT NORTHWEST THIS EVENING. $$ KAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:00 AM MDT, 33 minutes earlier.
Area forecast discussion, Oct 26, 2:00 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 AM CDT SAT OCT 26 2008 .DISCUSSION... SFC ANALYSIS HAS SHOWN QUICK PROGRESS OF FRONT ACROSS DAKOTAS AROUND 00Z AND NOW THROUGH LBF CWA AT 08Z. BRIEF SURGE OF WINDS WITH FROPA AND NOW THINGS HAVE DROPPED OFF SOME. THIS LULL WILL NOT LAST LONG AS CAA THROUGH THE DAY...INCREASING WINDS ALOFT AND A STEEPENING LAPSE RATE SHOULD LEAD TO UNIDIRECTION LLVL PROFILES AND STRONG WINDS MIXING DOWN TO SFC. ONLY THING KEEPING ME FROM ISSUING HIGH WIND WARNING IN THE NORTH IS THE LACK OF A TIGHTER PRESS GRAD. GUIDANCE AND BUFKIT PROFILES HINT THAT VTN/ANW AND ONL COULD FLIRT WITH THE HIGH WIND WARNING ADV BUT CONFIDENCE NOT THAT HIGH SO HAVE ISSUED ADV FOR MUCH OF CWA AND THIS CAN BE UPGRADED IF NECESSARY. HIGH RESPONSIBLE FOR PUSHING IN THIS COOLER AIR HAD IT/S SOURCE IN THE HIGH LATITUDES AND DEW POINTS ALREADY IN THE SINGLE DIGITS ACROSS NORTHERN PLAINS. THIS DRY...COLD AIRMASS WILL SETTLE UNDER THE RIDGE AXIS ACROSS WESTERN NEBRASKA TONIGHT AND COLDEST NIGHT OF FALL IS LOOKING MORE LIKELY. WITH SNOW ALREADY ON THE GROUND AND ALL FREEZE/FROST DATES LONG GONE HAVE OMITTED MENTION OF FROST. TEMP WILL BE WELL BELOW NORMAL IN THE TEENS TO LOWER 20 AND THIS MAY NOT BE COLD ENOUGH IN SOME OF THE LARGER VALLEYS AND DRAINAGES BUT LOWERED QUITE A BIT FROM PREVIOUS FORECASTS. COOL AIR WILL CONTINUE TO BE RECIRCULATED ON MONDAY AS AMPLIFIED WESTERN RIDGE/EASTER TROF PATTERN KEEPS HIGH BETWEEN CWA AND MO VALLEY. HAVE LEANED TOWARD COOLER GUIDANCE NEXT FEW DAYS. GOOD WARMUP STILL ON TRACK AS WESTERN RIDGE MOVES OVER ROCKIES AND BREAKS DOWN THROUGH MID-WEEK AND LEAVES ZONAL FLOW. THIS IS GOOD FIRE WEATHER SIGNAL FOR CRITICAL CONDITIONS TO POSSIBLY SET UP AND WILL BE MONITORED AS SUCH. && .AVIATION... SURFACE WINDS WILL BE THE MAIN CONCERN FOR AVIATION THROUGH THE DAY ON SUNDAY. LLWS AT BOTH KVTN AND KLBF WITH 12Z TAFS. KLNX VAD WIND PROFILE AT 45KTS 4KFT AND 50KTS AT 5KFT. STRONG NORTHWEST WINDS WILL DEVELOP TODAY AS THE INVERSION BREAKS MID MORNING 25 TO 35 MPH KLBF AND 30 TO 40 MPH KVTN THROUGH THE DAY. && .LBF WATCHES/WARNINGS/ADVISORIES....LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM CDT THIS MORNING TO 7 PM CDT THIS EVENING FOR NEZ004>010-023>029-035>038-059-071-094. && 13/POWER
Hazardous weather outlook, Oct 25, 2:08 PM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT SAT OCT 25 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 308 PM CDT SAT OCT 25 2008 /208 PM MDT SAT OCT 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL PUSH SOUTH OF NEBRASKA SUNDAY MORNING WITH STRONG NORTHWEST WINDS TO USHER IN COOLER AIR. GUSTY NORTHWEST WINDS MAY REACH 25 TO 35 MPH WITH HIGHER GUSTS ON SUNDAY IN AREAS NORTH OF INTERSTATE 80 TO REQUIRE A WIND ADVISORY FOR THE DAY. AREAS FURTHER SOUTH OF THE INTERSTATE WILL SEE BREEZY CONDITIONS AS HIGHS CLIMB INTO THE 50S. BEYOND SUNDAY NO HAZARDOUS CONDITIONS ARE EXPECTED THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 1:25 PM MDT | High Wind Warning | LBF | Blaine, Boyd, Brown, Cherry, Custer, Garfield and 6 more | 5 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.